Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Feb 28, 2014, 4:26 PM PST for San Diego County, California. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2014, 4:26 PM PST (00:26 UTC)
- Expired
- Feb 28, 2014, 5:15 PM PST
- In force
- 49 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Diego County, CA
The radar
The San Diego radar (KNKX), 12 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:28 PM PST | TSTM WND DMG | Chula Vista, CA | ABC NEWS 10 REPORTS STRAIGHT LINE WINDS OF 60 MPH WHICH BROUGHT DOWN A LARGE TREE ONTO A CONDOMINIUM IN CHULA VISTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS56 KSGX 010026
SVRSGX
CAC073-010115-
/O.NEW.KSGX.SV.W.0001.140301T0026Z-140301T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
426 PM PST FRI FEB 28 2014
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...SAN DIEGO...RAMONA...POWAY...NATIONAL
CITY...LEMON GROVE...LA MESA...IMPERIAL BEACH...EL CAJON...
CORONADO...CHULA VISTA...
* UNTIL 515 PM PST
* AT 418 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF ESCONDIDO TO 5 MILES WEST OF IMPERIAL
BEACH...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHULA VISTA AND NATIONAL CITY BY 430 PM...
SAN DIEGO STATE UNIVERSITY BY 435 PM...
RANCHO SAN DIEGO...RAMONA AND LAKESIDE BY 445 PM PST...
ALPINE BY 450 PM PST...
&&
LAT...LON 3262 11714 3266 11717 3269 11721 3342 11695
3342 11655 3259 11665 3256 11714
TIME...MOT...LOC 0024Z 287DEG 56KT 3330 11684 3256 11711
$$
MAXWELL2 follow-up statements
626
WWUS56 KSGX 010054
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
454 PM PST FRI FEB 28 2014
CAC073-010115-
/O.CON.KSGX.SV.W.0001.000000T0000Z-140301T0115Z/
SAN DIEGO CA-
454 PM PST FRI FEB 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PST
FOR CENTRAL SAN DIEGO COUNTY...
AT 448 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE HENSHAW SOUTHWEST TO 5 MILES EAST OF RAMONA TO
EL CAJON TO OTAY MESA...MOVING EAST AT 45 MPH. THE WINDS TO 60 MPH
CONTINUE TO BE POSSIBLE ALONG AND EAST OF HIGHWAY 79 THROUGH 515 PM.
IN CONTRAST...CONDITIONS WILL CONTINUE TO IMPROVE WEST OF HIGHWAY
79...INCLUDING IN THE CITY OF SAN DIEGO.
SEVERE THUNDERSTORMS WILL BE NEAR...
DULZURA AND ALPINE BY 505 PM PST...
LAT...LON 3262 11714 3266 11717 3269 11721 3342 11695
3342 11655 3259 11665 3256 11714
TIME...MOT...LOC 0050Z 287DEG 56KT 3321 11687 3242 11720
$$
MAXWELL409
WWUS56 KSGX 010114
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
514 PM PST FRI FEB 28 2014
CAC073-010123-
/O.EXP.KSGX.SV.W.0001.000000T0000Z-140301T0115Z/
SAN DIEGO CA-
514 PM PST FRI FEB 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN DIEGO COUNTY WILL
EXPIRE AT 515 PM PST...
THE SQUALL LINE HAS MOVED EAST INTO THE SAN DIEGO COUNTY MOUNTAINS
AND HAS WEAKENED SLIGHTLY. LOCALLY GUSTY WINDS WILL STILL OCCUR OVER
CENTRAL AND WESTERN SAN DIEGO COUNTY THE REST OF THIS AFTERNOON AND
THIS EVENING.
LAT...LON 3262 11714 3266 11717 3269 11721 3342 11695
3342 11655 3259 11665 3256 11714
TIME...MOT...LOC 0113Z 287DEG 56KT 3310 11646 3231 11680
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:05 PM PST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 28, 2:05 PM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PST FRI FEB 28 2014
.SYNOPSIS...
A STRONG PACIFIC STORM WILL SLOWLY MOVE INLAND ACROSS CALIFORNIA
THROUGH THIS WEEKEND. LIGHT TO MODERATE SHOWERS WILL
CONTINUE...WITH PERIODS OF HEAVY RAIN AS WELL AS THUNDERSTORMS
POSSIBLE THROUGH SATURDAY EVENING. STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS WILL ALSO BE POSSIBLE THOUGH TONIGHT AS WELL.
LINGERING SHOWERS WILL GRADUALLY TAPER OFF ON SUNDAY. WARMER AND
DRIER CONDITIONS WILL DEVELOP FOR THE WORK WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A BEAUTIFUL PACIFIC STORM
SYSTEM INTENSIFYING AS IT APPROACHES THE CALIFORNIA COAST THIS
AFTERNOON...CENTERED NEAR 35.4 NORTH AND 130 WEST. THE BLENDED
TOTAL PRECIPITABLE WATER IMAGERY FROM 2011Z STILL SHOWS THIS SYSTEM
TAPPING INTO A NICE SUBTROPICAL PLUME...WITH PW VALUES RANGING FROM
AN INCH OVER THE SOUTHLAND UP TO 1.4 INCHES JUST OFF THE SAN DIEGO
COUNTY COAST. AS A RESULT...WIDESPREAD LIGHT TO MODERATE SHOWERS
ARE CONTINUING ACROSS THE REGION...WITH PERIODS OF HEAVY RAIN
SHOWERS OCCURRING. AT THIS TIME...THE SOUTHERN SLOPES OF THE
MOUNTAINS CONTINUE TO BE THE FOCUS OF THE HIGHEST RAINFALL
AMOUNTS...WITH YUCAIPA RIDGE AT 6.62 INCHES AND CEDAR GLEN AT 4.05
INCHES SEEING THE MOST RAIN SO FAR. CURRENT RADAR IMAGERY SHOWS
THAT THE BRUNT OF THE SHOWERS AT THIS TIME ARE CLINGING TO THE
MOUNTAINS...THANKS TO THE OROGRAPHIC ENHANCEMENTS. HOWEVER...THE
NEXT WAVE OF PRECIPITATION IS NOW SPREADING INTO LA COUNTY...AND
WILL LIKELY START IMPACTING OUR WARNING AREA DURING THE EVENING
COMMUTE. NEEDLESS TO SAY...THE ROADS WILL CONTINUE TO BE SLICK AND
SOMEWHAT A MESS...AND THE THREAT OF FLASH FLOOD AND URBAN FLOODING
WILL CONTINUE.
AS FOR THE SNOW LEVELS...THEY DID RISE ABOVE 9000 FEET THIS
MORNING...WITH THE WARM AIR ADVECTION...AND ARE JUST NOW STARTING TO
FALL ONCE AGAIN. THE WEB CAMERAS SHOWS A DUSTING OF SNOW AT 8475
FEET IN WRIGHTWOOD...AND ONE OF OUR SPOTTERS AT ONYX PEAK AT 8200
FEET IS CURRENTLY REPORTING A MIX OF RAIN AND SNOW. THE SNOW LEVELS
WILL LOWER TO AROUND 6000 FEET TONIGHT...AND LOWER EVEN MORE
POTENTIALLY DURING THE DAY ON SATURDAY...AS THE UPPER LEVEL LOW
MOVES OVER THE REGION. FOR THAT REASON...THE WINTER STORM WARNING
WILL REMAIN IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS THROUGH SUNDAY MORNING.
AS FOR THE WINDS...THE LOW LEVEL JET IS NOT DISAPPOINTING. IN
FACT...THE KNKX VAD WIND PROFILE SHOWS SOUTH TO SOUTHWEST 40 KTS
WINDS BETWEEN 2000 AND 4000 FEET...WITH 50 KTS WINDS JUST ABOVE
THAT. FOR THIS REASON...SEVERAL COASTAL AND VALLEY LOCATIONS ARE
REPORTING GUSTS IN THE 35 TO 45 MPH RANGE...WITH ISOLATED GUSTS UP
TO 55 MPH. THE MOUNTAINS AND DESERTS ARE REPORTING EVEN STRONGER
GUSTS...WITH BOUCHER HILL REPORTING THE HIGHEST GUST OF 77 MPH.
THERE WAS ONE REPORT OF 102 MPH GUST AT THE TOP BIG BEAR
SUMMIT...BUT HAVE NOT BEEN ABLE TO CONFIRM THAT REPORT JUST YET.
THEREFORE...THE WIND ADVISORIES AND HIGH WIND PRODUCTS LOOK ON TRACK
TO EXPIRE LATER THIS EVENING AND TOMORROW MORNING RESPECTIVELY. THE
WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE ON SATURDAY...EVEN
THOUGH THEY WILL LIKELY NOT BE AS STRONG AS TODAY.
ALTHOUGH THE PRECIPITATION WILL TURN MORE SHOWERY TONIGHT AND SOME
AREAS MAY SEE A LULL ON SATURDAY MORNING...IT APPEARS THAT THE
AFTERNOON WILL BE ANOTHER ACTIVE A BUSY WEATHER PERIOD...AS THE
UPPER LEVEL LOW MOVES INLAND ACROSS SOUTHERN CALIFORNIA. FOR THIS
REASON...BELIEVE THAT WIDESPREAD LIGHT TO MODERATE SHOWERS WILL
CONTINUE TO BE POSSIBLE...WITH PERIODS OF HEAVY RAIN POSSIBLE.
FLASH FLOODING WILL ALSO CONTINUE TO BE POSSIBLE. SHOWERS WILL THEN
GRADUALLY TAPER OFF DURING THE DAY ON SUNDAY...WITH JUST A FEW
SHOWERS POTENTIALLY LINGERING INTO THE EVENING HOURS OVER THE
MOUNTAINS.
DRY AND WARMER CONDITIONS DEVELOPING FOR NEXT WEEK...AS HIGH
PRESSURE BUILDS BACK ACROSS THE REGION. THE MODELS ARE HINTING AT
ANOTHER DISTURBANCE MOVING OVER THIS RIDGE AND ACROSS NORTHERN
CALIFORNIA FOR SOMETIME BETWEEN WEDNESDAY NIGHT AND THURSDAY NIGHT.
FOR NOW...WILL KEEP THE FORECAST DRY...WITH THE MARINE LAYER
RETURNING TO THE COAST. HOWEVER...MAY NEED TO THINK ABOUT A SLIGHT
CHANCE OF SHOWERS IF THE MODELS SHOW BETTER CONTINUITY AND COME INTO
BETTER ALIGNMENT WITH ONE ANOTHER.
&&
.AVIATION...
282115Z...MULTIPLE LOW CLOUD LAYERS...WITH CIGS FROM 700-3000 FT
MSL..WILL CONTINUE THROUGH SAT AS SHRA MOVE THROUGH THE REGION.
HEAVIEST SHOWERS REDUCING VIS AOB 2SM WILL BE POSSIBLE AGAIN THIS
EVENING. SOUTHERLY WIND GUSTS TO 35 KT WILL BE POSSIBLE ALONG THE
COAST/VALLEYS THROUGH THIS EVENING...WITH GUSTS TO 60-75 KT POSSIBLE
OVER MTNS AND DESERT MTN SLOPES THROUGH SAT MORNING. MTN WAVES WILL
PRODUCE STG-SVR UDDFS/LLWS/ROTORS OVER AND E OR NE OF THE MTNS.
ISOLATED TSTMS WILL BE POSSIBLE THROUGH SATURDAY. GUSTY AND ERRATIC
SFC WINDS...HEAVY RAIN...SMALL HAIL...STRONG UP/DOWNDRAFTS AND
CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE IN AND NEAR TSTMS.
&&
.MARINE...
A STRONG LOW PRESSURE SYSTEM IMPACTING THE REGION WILL CREATE
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS AND ALONG THE COAST AT
TIMES THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS WILL CREATE THE
POSSIBILITY OF GUSTY AND ERRATIC WINDS...SMALL HAIL...HEAVY RAIN AND
A WATERSPOUT OR TWO THROUGH SATURDAY. SEE LAXMWSSGX FOR ADDITIONAL
DETAILS. A GALE WARNING IN IS EFFECT FOR THE COASTAL WATERS FOR
STRONG S-SW WINDS TO 35 KT AND LARGE SEAS TO 14 FEET. SEE LAXMWWSGX
FOR FURTHER INFORMATION. THE LARGE SWELL WILL CREATE HIGH SURF ALONG
THE BEACHES...WITH SETS TO 12-15 FEET POSSIBLE...ESPECIALLY ON
WESTERLY FACING BEACHES. SURF IS EXPECTED TO FALL BELOW 7 FEET BY
MONDAY...THEN INCREASE AGAIN LATE TUESDAY. STRONG AND DANGEROUS RIP
CURRENTS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK. HIGH
SURF...HIGHER THAN NORMAL HIGH TIDES AND PRECIPITATION RUN-OFF WILL
INCREASE THE CHANCES OF COASTAL FLOODING OF LOW-LYING AREAS ALONG
THE BEACHES...AS WELL. SEE LAXCFWSGX FOR INFORMATION ON HIGH SURF
ADVISORY AND COASTAL FLOOD WARNING.
&&
.HYDROLOGY...
A STRONG PACIFIC STORM SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY
MOVE INLAND THROUGH SUNDAY...BRINGING LIGHT TO MODERATE SHOWERS TO
THE REGIONS. PERIODS OF HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY AS
THUNDERSTORMS DEVELOP. RAINFALL TOTALS THROUGH SUNDAY WILL RANGE
FROM 2 TO 4 INCHES NEAR THE COAST TO 5 TO 10 INCHES ON THE COASTAL
MOUNTAIN SLOPES...WITH LOCALLY GREATER AMOUNTS ON THE SOUTH SLOPES
OF THE SAN BERNARDINO COUNTY MOUNTAINS. DESERT AREAS COULD SEE UP
TO AN INCH OF PRECIPITATION. SNOW LEVELS ARE CURRENTLY AROUND 8000
FEET...AND WILL FALL LATE THIS AFTERNOON AND EVENING TO BETWEEN 6000
AND 6500 FEET...AS THE NEXT COLD FRONT MOVES ACROSS THE REGION.
SNOW LEVELS WILL CONTINUE TO FALL TO BETWEEN 5000 TO 5500 FEET
SATURDAY AFTERNOON INTO SUNDAY...AS THE UPPER LEVEL LOW MOVES ACROSS
THE REGION. ABOVE 6500 FEET...10 TO 20 INCHES OF NEW SNOW IS
POSSIBLE...AND COULD LOCALLY EXCEED 4 FEET ABOVE 8000 FEET.
THE WIDESPREAD AND HEAVY PRECIPITATION AMOUNTS AND RAINFALL RATES
TODAY COULD BE SUFFICIENT TO CAUSE FLASH FLOODING...ESPECIALLY ON
COASTAL MOUNTAIN SLOPES AND NEAR AND DOWNSTREAM OF RECENT BURN
AREAS. HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED
THUNDERSTORMS ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH
FLOODING THREAT FOR TONIGHT THROUGH LATE SATURDAY NIGHT.
A RIVER STATEMENT HAS ALSO BEEN ISSUED FOR THE SAN DIEGO RIVER AT
FASHION VALLEY...AS IT WILL LIKELY RISE TODAY FROM 1.8 FEET THIS
MORNING TO 7.8 FEET BY 7 PM THIS EVENING. MONITOR STAGE IS AT 7.5
FEET.
&&
.SKWYARN...
SKYWARN ACTIVATION IS REQUESTED TODAY FOR ALL COUNTIES. PLEASE SEND
REPORTS OF STRONG WINDS...WIND DAMAGE...RAINFALL TOTALS...SNOWFALL
TOTALS...FLOODING...DEBRIS FLOWS...AND ANY OTHER SIGNIFICANT
WEATHER.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
COASTAL AREAS.
HIGH WIND WARNING UNTIL 6 AM PST SATURDAY FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE ORANGE
COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING UNTIL 3 AM PST SUNDAY ABOVE 6500 FEET FOR
THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS.
WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
COASTAL FLOOD WARNING UNTIL 1 AM PST SUNDAY FOR THE BEACHES IN
THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
AREAS.
HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 4 AM PST MONDAY FOR THE
BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE COASTAL WATERS FROM
SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC/HYDROLOGY...PALMER
AVIATION/MARINE...JJTIn the hours before
Special weather statement, Feb 28, 3:50 PM PST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 PM PST FRI FEB 28 2014
CAZ043-048-050-055>058-060-061-010045-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
SAN DIEGO COUNTY COASTAL AREAS-
COACHELLA VALLEY-
RIVERSIDE COUNTY MOUNTAINS-
SAN BERNARDINO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS -THE INLAND EMPIRE-
350 PM PST FRI FEB 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN BERNARDINO...WESTERN
RIVERSIDE AND WESTERN SAN DIEGO COUNTIES UNTIL 445 PM PST...
AT 342 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SQUALL LINE CONTAINING SHOWERS AND THUNDERSTORMS EXTENDING FROM
CRESTLINE SOUTH THROUGH SAN BERNARDINO...PERRIS...MURRIETA...CAMP
PENDLETON TO ABOUT 15 MILES WEST OF SAN DIEGO. THE LINE WILL MOVE
EAST AT 45 MPH AND BRING HEAVY RAIN...STRONG GUSTY WINDS OF 50 MPH
AND ISOLATED LIGHTNING STRIKES. BY 415 PM...THE LINE WILL EXTEND
FROM FOREST FALLS TO HEMET TO PALOMAR MOUNTAIN TO ESCONDIDO TO SAN
DIEGO.
AREAS AFFECTED BY THESE STORMS INCLUDE...TEMECULA...HEMET...
CORONADO...ESCONDIDO...SAN DIEGO...NATIONAL CITY...IMPERIAL BEACH...
POWAY...CHULA VISTA...LEMON GROVE...LA MESA...EL CAJON...RAMONA...
PALM SPRINGS...LA JOLLA...SAN MARCOS...BEAUMONT...BIG BEAR LAKE...
FOREST FALLS AND SAN JACINTO.
LAT...LON 3262 11714 3266 11717 3268 11721 3266 11724
3268 11726 3278 11726 3285 11729 3287 11726
3290 11726 3313 11735 3445 11713 3448 11650
3411 11652 3410 11659 3405 11661 3403 11653
3259 11661 3255 11714
TIME...MOT...LOC 2346Z 269DEG 41KT 3428 11697 3234 11739
MAXWELLLocal storm report, Feb 28, 4:03 PM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
403 PM PST FRI FEB 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG 4 NE POWAY 33.03N 116.97W
02/28/2014 SAN DIEGO CA DEPT OF HIGHWAY
POWER POLE DON ON HIGHLAND VALLEY ROAD DUE
TO HIGH WIND. ROAD WAS CLOSED
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Feb 28, 4:09 PM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
409 PM PST FRI FEB 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM NON-TSTM WND GST 2 ESE BIG BEAR LAKE 34.23N 116.86W
02/28/2014 M102 MPH SAN BERNARDINO CA TRAINED SPOTTER
WIND GAGE AT BIG BEAR RESORT
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Feb 28, 4:11 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
411 PM PST FRI FEB 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG 9 NNE RANCHO CUCAMONGA 34.23N 117.49W
02/28/2014 SAN BERNARDINO CA DEPT OF HIGHWAY
TREE NEEDED TO BE REMOVED. MINOR FLOODING ON
LYTLE CREEK ROADWAY
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Feb 28, 4:17 PM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
417 PM PST FRI FEB 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG 1 E FONTANA 34.10N 117.44W
02/28/2014 SAN BERNARDINO CA EMERGENCY MANAGER
ROOF COLLAPSE DUE TO WEATHER AND WIND. TIME
IS ESTIMATED
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Feb 28, 4:25 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
425 PM PST FRI FEB 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG 8 SW BIG BEAR LAKE 34.15N 116.98W
02/28/2014 SAN BERNARDINO CA DEPT OF HIGHWAY
TREES DOWN FROM EARLIER WINDS. TIME
ESTIMATED. MANZANITA LANE.
&&
NWS SAN DIEGO CA
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:45 PM PST | Areal Flood Warning | SGX | Riverside, San Bernardino | 18 hr |
| Feb 28, 8:11 PM PST | Small Craft Advisory | SGX | 49 hr | |
| Mar 1, 3:08 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
| Mar 1, 4:29 AM PST | Special Weather Statement | SGX | Orange | 61 min |
| Mar 1, 6:27 AM PST | Special Marine Warning | SGX | 48 min | |
| Mar 1, 6:42 AM PST | Areal Flood Advisory | SGX | Riverside | 13 hr |
| Mar 1, 6:46 AM PST | Special Weather Statement | SGX | Orange | 59 min |
| Mar 1, 7:00 AM PST | Special Marine Warning | SGX | 45 min | |
| Mar 1, 7:15 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 5 hr |
| Mar 1, 7:44 AM PST | Special Marine Warning | SGX | 31 min | |
| Mar 1, 8:11 AM PST | Special Marine Warning | SGX | 34 min | |
| Mar 1, 8:23 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Mar 1, 8:43 AM PST | Special Marine Warning | SGX | 47 min | |
| Mar 1, 9:03 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Mar 1, 12:11 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.